Hail, Monroe
- When
- April 25, 7:48 AM CST
- Where
- Monroe County, Madison
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.470, -92.220
Severe thunderstorms developed along and ahead of a cold front. Numerous reports of hail were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Severe thunderstorms developed along and ahead of a cold front. Numerous reports of hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 25, 6:46 AM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 746 AM CDT FRI APR 25 2008 .UPDATE 2... AFTER DISCUSSION WITH SPC...HAVE EXPANDED CURRENT WATCH 230 SOUTHWARD TO INCLUDED BOONE...AUDRAIN...PIKE MO...PIKE IL AND BROWN COUNTY. LINE OF STORMS HAS SHOWN GRADUAL INCREASE IN INTENSITY AND IS MOVING THROUGH 1000+ J/KG MUCAPE. LINE WILL HAVE POTENTIAL TO PRODUCE SEVERE HAIL AND POSSIBLY SEVERE WIND GUSTS IF MOMENTUM OF LOW LEVEL JET IS BROUGHT DOWN TO SURFACE BY DOWNDRAFTS. BRITT .UPDATE 1... APPARENT GRAVITY WAVE IS ENHANCING CONVECTION ACROSS NORTH CENTRAL MISSOURI...TRAILING FROM INITIAL MCS THAT HAS BEEN ONGOING OVERNIGHT. CONVECTION TRYING TO DEVELOP FURTH SOUTH ALONG THE WAVE...BUT STRUGGLING AS LLJ CONTINUES TO POINT TOWARD DEVELOPING CONVECTION TO THE NORTH. CURRENT RADAR TRENDS INDICATE STRONG TO SEVERE THUNDERSTORMS COULD EXTEND SOUTH OF THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT FOR NORTHEAST MISSOURI AND WEST CENTRAL MISSOURI COUNTIES UNTIL NOON. THIS WILL BE ESPECIALLY TRUE IF THIS DEVELOPING LINE TAPS INTO THE STRONG LLJ WINDS AND TRANSPORTS THEM TO THE GROUND VIA DOWNDRAFTS. CONVECTION SHOULD ALSO BEGIN TO DEVELOP IN VICINITY OF THE COLD FRONT AND MOVE EAST AS OUTLINED BELOW. CVKING && .DISCUSSION... LARGE MCS CONTINUES TO PARADE ACROSS NORTHWEST MISSOURI AND IOWA THIS MORNING WITH TRAINING BOWING SEGMENTS EVIDENT ON REGIONAL RADAR. SOUTH OF THE COMPLEX...THE WARM SECTOR HAS BECOME VIRTUALLY CLOUD FREE. HAVE BOOSTED TEMPERATURES ACROSS THE BOARD TODAY WITH UPPER 70S TO LOWER 80S EXPECTED AHEAD OF THE COLD FRONT. THIS HEATING COMBINED WITH TONGUE OF SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 60S WILL PRODUCE MLCAPE VALUES BETWEEN 1000 AND 2000 J/KG AHEAD OF THE COLD FRONT. EXPECT 0-6KM DEEP LAYER SHEAR VALUES ALONG THE FRONT TO BE AROUND 50KT. GIVEN A WEAK CAP IN PLACE WITHIN THE WARM SECTOR AND SHEAR VECTORS ALIGNING MORE PARALLEL TO THE FRONT WOULD EXPECT A LINEAR MODE OF CONVECTION. THAT BEING SAID...EMBEDDED SUPERCELLS WITHIN THE SQUALL LINE SHOULD BE EXPECTED GIVEN STRONG SHEAR AND AVAILABLE INSTABILITY. SHEAR VECTORS ARE MORE PERPENDICULAR TO THE FRONT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WHICH COULD ALLOW SUPERCELLS TO REMAIN DISCRETE FOR A LONGER PERIOD OF TIME. THE POTENTIAL OF INTERACTION WITH RESIDUAL OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION HEIGHTENS THE TORNADO THREAT ACROSS THIS AREA. COLD FRONT CLEARS THE CWA AROUND MIDNIGHT WITH A COOLER AND DRIER AIRMASS SETTLING ACROSS MISSOURI AND ILLINOIS. TEMPERATURES WILL LIKELY DIP INTO THE UPPER 30S ACROSS CENTRAL AND NORTHEAST MISSOURI EARLY SATURDAY MORNING. I BELIEVE GUIDANCE IS UNDERESTIMATING THE POWER OF LATE APRIL SUNSHINE...SO HAVE WENT WARMER THAN THE HIGHEST GUIDANCE ON SATURDAY WITH LOWER TO MIDDLE 60S FOR HIGH TEMPERATURES. CLOUD COVER AND PRECIPITATION CHANCES WILL BE ON THE INCREASE SATURDAY NIGHT AS ANOTHER MIDLEVEL SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM MOVE TOWARD THE AREA. HAVE CHANCES OF SHOWERS MOVING ACROSS THE FORECAST AREA FROM WEST TO EAST SATURDAY NIGHT AND SUNDAY. THIS SHORTWAVE WILL CARVE THE TROF OUT FURTHER ACROSS THE CENTER OF THE UNITED STATES...WITH BELOW NORMAL TEMPERATURES EXPECTED SUNDAY THROUGH TUESDAY. IN FACT...AS THE CENTER OF COOL CANADIAN HIGH PRESSURE SETTLES SOUTH ACROSS MISSOURI AND ILLINOIS MONDAY NIGHT/TUESDAY MORNING...TEMPERATURES WILL DIP INTO THE MIDDLE 30S...WITH PATCHY FROST CERTAINLY POSSIBLE. TEMPERATURES WILL FINALLY RETURN TO NORMAL ON WEDNESDAY AS THE CENTER OF HIGH PRESSURE PUSHES EAST AND RETURN FLOW ENSUES. CVKING && .AVIATION... FOR THE 12Z TAFS... NOT TOO MUCH CHANGE FROM PREVIOUS FORECAST. WILL KEEP MENTION OF LLWS GOING THROUGH 14-15Z AS KLSX HAS BEEN SHOWING SOUTHERLY WINDS AT 40-45KTS THE PAST FEW HOURS. LINE OF SHRA/TSRA IS DEVELOPING OVER WRN MO...SO HAVE SHRA/TSRA GOING AND KUIN/KCOU MID-LATE MORNING. ALSO HAVE TEMPO FOR TSRA GOING AT KCOU/KSTL/KSUS AS COLD FRONT MOVES ACROSS MO/IL THIS AFTERNOON. CIGS/VSBY SHOULD FALL INTO THE MVFR CATEGORY WITH THE PRECIPITATION...WITH SOME LINGERING MVFR IMMEDIATELY BEHIND FRONTAL PASSAGE. SOUTHERLY WINDS WILL VEER WEST TO NORTHWESTLY BEHIND THE FRONT. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 AM CDT FRI APR 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 411 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS MISSOURI AND ILLINOIS TODAY AND TONIGHT. LARGE AND DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The St Louis radar (KLSX), 158 km away, was scanning. The volume nearest the first event began at 13:49 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96667, 96670, 96682, 96685, 96687, 96689, 96690, 96693, 96695.